×

zbMATH — the first resource for mathematics

Diagonally cyclic Latin squares. (English) Zbl 1047.05007
A Latin square of order \(n\) possessing a cyclic automorphism of order \(n\) is said to be diagonally cyclic because the entires occur in cyclic order down each of the broken diagonals. The author considers a more general setting by considering Latin squares which possess any cyclic automorphism. In particular, he studies what he calls \(B_b\)-type Latin squares. In this more general setting, diagonally cyclic squares are of \(B_0\)-type. These \(B_b\)-type Latin squares have been studied in other contexts and with various names, including Parker squares. The author uses this Parker terminology for \(B_b\)-type squares in honor of E. T. Parker.
The author provides an excellent survey of Parker squares, along with some new results, including some results related to sets of mutually orthogonal Parker squares. He also presents an application to the construction of subsquare-free squares along with a conjecture. The definition of \(B_b\)-type Latin squares and the author’s results are however, too detailed and complicated to state here.

MSC:
05B15 Orthogonal arrays, Latin squares, Room squares
Keywords:
Latin square
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Afsarinejad, K., On the optimality of knut vik designs, Util. math., 41, 91-96, (1992) · Zbl 0781.62116
[2] Bedford, D., Construction of orthogonal Latin squares using left neofields, Discrete math., 115, 17-38, (1993) · Zbl 0774.05018
[3] Bedford, D., Orthomorphisms and near orthomorphisms of groups and orthogonal Latin squares: a survey, Bull. inst. combin. appl., 15, 13-33, (1995) · Zbl 0854.05021
[4] Beresina, L.J.; Berezina, M.T., On a certain construction of mutually orthogonal Latin squares, Ars combin., 29A, 199-200, (1990) · Zbl 0733.05013
[5] Bruck, R.H., Some results in the theory of quasigroups, Trans. amer. math. soc., 55, 19-52, (1944) · Zbl 0063.00635
[6] D. Bryant, M. Buchanan, I.M. Wanless, The spectrum for quasigroups with cyclic automorphisms and additional symmetries (in preparation) · Zbl 1221.20047
[7] ()
[8] Dénes, J.; Keedwell, A.D., Latin squares and their applications, (1974), Akadémiai Kiadó Budapest · Zbl 0283.05014
[9] Dénes, J.; Keedwell, A.D., ()
[10] Evans, A.B., Maximal sets of mutually orthogonal Latin squares II, European J. combin., 13, 345-350, (1992) · Zbl 0765.05023
[11] Evans, A.B., ()
[12] Evans, A.B., On orthogonal orthomorphisms of cyclic and non-abelian groups, Discrete math., 243, 229-233, (2002) · Zbl 1015.20019
[13] Franklin, M.F., Cyclic generation of orthogonal Latin squares, Ars combin., 17, 129-139, (1984) · Zbl 0557.05017
[14] Franklin, M.F., Cyclic generation of self-orthogonal Latin squares, Util. math., 25, 135-146, (1984) · Zbl 0512.05010
[15] M. Grüttmüller, Completing partial latin squares with two prescribed diagonals, Preprints aus dem Fachbereich Mathematik, Universität Rostock
[16] M. Grüttmüller, Completing partial latin squares with prescribed diagonals, Preprints aus dem Fachbereich Mathematik, Universität Rostock
[17] Hedayat, A., A complete solution to the existence and nonexistence of knut vik designs and orthogonal knut vik designs, J. combin. theory ser. A, 22, 331-337, (1977) · Zbl 0353.05025
[18] Hedayat, A.; Seiden, E., On the theory and application of sum composition of Latin squares and orthogonal Latin squares, Pacific J. math., 54, 85-113, (1974) · Zbl 0315.05011
[19] Keedwell, A.D., Uniform P-circuit designs, quasigroups and room squares, Util. math., 14, 141-159, (1978) · Zbl 0436.05006
[20] B.M. Maenhaut, I.M. Wanless, Atomic latin squares of order eleven, J. Combin. Des. (in press) · Zbl 1036.05014
[21] Owens, P.J., Complete sets of pairwise orthogonal Latin squares and the corresponding projective planes, J. combin. theory ser. A, 59, 240-252, (1992) · Zbl 0755.05015
[22] Owens, P.J.; Preece, D.A., Complete sets of pairwise orthogonal Latin squares of order 9, J. combin. math. combin. comput., 18, 83-96, (1995) · Zbl 0832.05013
[23] Owens, P.J.; Preece, D.A., Aspects of complete sets of 9×9 pairwise orthogonal Latin squares, Discrete math., 167/168, 519-525, (1997) · Zbl 0889.05026
[24] Parker, E.T., Construction of some sets of mutually orthogonal Latin squares, Proc. amer. math. soc., 10, 946-949, (1959) · Zbl 0093.02002
[25] Parker, E.T., Orthogonal Latin squares, Proc. natl. acad. sci. USA, 45, 859-862, (1959) · Zbl 0086.02201
[26] van Rees, G.H.J., Subsquares and transversals in Latin squares, Ars combin., 29, B, 193-204, (1990) · Zbl 0718.05014
[27] Shieh, Y.-P.; Hsiang, J.; Hsu, D.F., On the enumeration of abelian K-complete mappings, Congr. numer., 144, 67-88, (2000) · Zbl 0994.20023
[28] Steedley, D., Separable quasigroups, Aequationes math., 11, 189-195, (1974) · Zbl 0293.20058
[29] Todorov, D.T., Three mutually orthogonal Latin squares of order 14, Ars combin., 20, 45-47, (1985) · Zbl 0596.05009
[30] Todorov, D.T., Four mutually orthogonal Latin squares of order 20, Ars combin., 27, 63-65, (1989) · Zbl 0675.05012
[31] Wallis, W.D.; Zhu, L., The existence of orthogonal Latin squares with small subsquares, J. combin. inform. system sci., 9, 1-13, (1984) · Zbl 0631.05010
[32] Wanless, I.M., Latin squares with one subsquare, J. combin. des., 9, 128-146, (2001) · Zbl 0971.05029
[33] I.M. Wanless, Cycle switching in latin squares, Graphs Combin. (in press) · Zbl 1053.05020
[34] I.M. Wanless, A partial Latin squares problem posed by Blackburn, Bull. Inst. Comb. Appl. (in press) · Zbl 1063.05026
[35] Yamamoto, K., Generation principles of Latin squares, Bull. inst. internat. statist., 38, 73-76, (1961) · Zbl 0106.12901
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.